Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 28, NWS Huntsville, AL

July 18, 2012Colbert County, Lauderdale County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jul 18, 2012, 4:05 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 4:05 PM CDT (21:05 UTC)
Expired
Jul 18, 2012, 6:43 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 121 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:05 PM CDTFLASH FLOOD3 Wnw Threet, ALPARKING LOT FLOODED AT M AND D MARKET/NELLIES CAFE ON COUNTY ROAD 200. WATER OVER ROADWAY IN SEVERAL SPOTS AS WELL.
Jul 18, 5:20 PM CDTHEAVY RAIN 04 Wnw Underwood-Petersv, ALCOUNTY ROADS 6 AND 9 REPORTED COVERED WITH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2917 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WGUS54 KHUN 182105
FFWHUN
ALC033-077-190000-
/O.NEW.KHUN.FF.W.0028.120718T2105Z-120719T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
405 PM CDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COLBERT COUNTY IN NORTHWEST ALABAMA...
  CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 700 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL OF 1 TO 3 INCHES IN LESS THAN AN HOUR HAS    
  FALLEN WITH ANOTHER 1 TO 2 INCHES POSSIBLE OVER THE NEXT 1 TO 2    
  HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA AND               
  UNDERWOOD-PETERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3500 8765 3467 8753 3468 8789 3501 8804

$$

KULA
2 follow-up statements
539 
WGUS74 KHUN 182244
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT WED JUL 18 2012

ALC033-077-190000-
/O.CON.KHUN.FF.W.0028.000000T0000Z-120719T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-LAUDERDALE AL-
544 PM CDT WED JUL 18 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LAUDERDALE AND
CENTRAL COLBERT COUNTIES UNTIL 700 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY THUNDERSTORMS CONTINUED ACROSS NORTHERN COLBERT 
COUNTY...MOVING SOUTH AT 10 TO 15 MPH.  ALTHOUGH HEAVY RAINFALL HAS 
TEMPORARILY ENDED OVER CENTRAL AND NORTHERN LAUDERDALE 
COUNTY...ADDITIONAL STORMS WERE DEVELOPING IN SOUTHWESTERN PORTIONS 
OF MIDDLE TENNESSEE.  THESE STORMS COULD EVENTUALLY DROP SOUTH BACK 
INTO THE WARNING AREA AFTER 6:00 PM.

RUNOFF FROM ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT COULD BE AFFECTED 
INCLUDE...FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA AND 
UNDERWOOD-PETERSVILLE.

THE LAUDERDALE COUNTY EMERGENCY MANAGEMENT AGENCY REPORTED 
SIGNIFICANT PONDING OF WATER AT THE INTERSECTION OF COUNTY ROADS 6 
AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN...LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN 
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND 
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING 
WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3500 8765 3467 8753 3468 8789 3501 8804

$$

KULA
810 
WGUS74 KHUN 182343
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
643 PM CDT WED JUL 18 2012

ALC033-077-182357-
/O.CAN.KHUN.FF.W.0028.000000T0000Z-120719T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-LAUDERDALE AL-
643 PM CDT WED JUL 18 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LAUDERDALE
AND CENTRAL COLBERT COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. NO 
REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...ALTHOUGH SOME PONDING 
OF WATER MAY REMAIN IN POOR DRAINAGE LOCATIONS. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

THUNDERSTORMS IN SOUTHWESTERN MIDDLE TENNESSEE MAY CAUSE ADDITIONAL 
HEAVY RAINFALL LATER THIS EVENING WHICH COULD CAUSE RUNOFF PROBLEMS.

LAT...LON 3500 8765 3467 8753 3468 8789 3501 8804

$$

KULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:05 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 18, 3:05 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CDT WED JUL 18 2012

.DISCUSSION...
WILL GO WITH A BLEND OF NAM AND GFS FOR THIS FCST PACKAGE.

MID LEVEL TROF WAS KICKING OFF A BAND OF SHRA/TSRA FROM THE EAST
COAST THRU ERN KY AND INTO SE MS. THESE STORMS WILL PRODUCE A LOT OF
RAINFALL SINCE THEY ARE ONLY MOVING SLOWLY TO THE SOUTH. A FEW STORMS
MAY ALSO BECOME SVR WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT.
OTHERWISE CLOUD COVER CONTINUES TO INCREASE ACROSS THE CWA WHICH
SHOULD KEEP TEMPS IN THE 80S FOR MOST LOCATIONS. FOR TONIGHT WILL
KEEP LOW END CHC POP ACROSS THE AREA DUE TO SLOW MOVEMENT OF UPPER
TROF. HOWEVER DO EXPECT AREAL COVERAGE AND INTENSITY OF SHRA/TSRA TO
DECREASE AFTER MIDNIGHT.

THURSDAY/FRIDAY...WILL KEEP LIKELY POPS IN FOR THESE TWO DAYS DUE TO
A SLOW MOVING UPPER TROF AND A WEAK CDFNT THAT WILL APPROACH THE
CWA BY FRIDAY. AT THE MOMENT MODELS DO NOT MOVE THE CDFNT THRU OUR CWA.

SATURDAY/SUNDAY...MODELS SHOW THE CDFNT JUST NW OF THE TN VALLEY ALONG
WITH A WEAK UPPER TROF. THUS WILL KEEP CHC POPS IN FOR THE WEEKEND
WITH AFTN AND EVENING THE BEST TIMING FOR PCPN.

MONDAY THRU WEDNESDAY...GFS CONTINUES TO SHOW THE CHC OF SHRA AND
TSRA AS A WEAK UPPER TROF WILL BE BETWEEN TWO AREAS OF HIGH
PRESSURE...ONE OVER THE MIDWEST AND THE OTHER OFF THE COAST OF THE
SERN US. HOWEVER BY WEDNESDAY NIGHT A RIDGE BEGINS TO BUILD ACROSS
THE SERN US WHICH SHOULD DECREASE THE PCPN COVERAGE ACROSS THE CWA.

NOTE...IT LOOKS LIKE THE WARM AND MUGGY WX CONDITIONS WILL CONTINUE
THRU THE NEXT 7 DAYS WITH THE CHC OF SHRA AND STORMS EVERY
DAY...MAINLY DURING THE AFTN/EVENING.

07

&&

.AVIATION...
/ISSUED 1221 PM CDT WED JUL 18 2012/
THE AREA WHERE DIURNAL HEATING IS BETTER ENHANCED. CONVECTION MAY
BECOME MORE NUMEROUS DURING THE LATE AFTERNOON/EARLY EVENING HRS.
HOWEVER...IT REMAINS DIFFICULT TO PINPOINT EXACTLY WHERE ANY
SHOWERS/TSTMS WILL DEVELOP IN RELATION TO THE TWO MAIN TERMINALS. AS
SUCH...WILL MAINTAIN PREVAILING VCTS IN THE TAFS THROUGH 01Z THU.
AMD/UPDATES THOUGH MAY BE REQUIRED PROVIDED ANY OF THIS ACTIVITY
APPROACHES ONE OF THE AIRPORTS...WITH CONDITIONS BRIEFLY LOWERING
INTO THE MVFR CAT IN/NEAR THE HEAVIER SHRA/TSRA. OTHERWISE...VFR
CONDITIONS ARE GENERALLY XPCTED THROUGH THE PERIOD. ANY CIGS LOOK TO
REMAIN NEAR OR ABOVE VFR LEVELS INTO THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    72  92  73  90  73 /  30  60  30  60  40
SHOALS        73  93  74  90  74 /  30  60  30  60  40
VINEMONT      72  90  74  89  73 /  30  60  30  60  40
FAYETTEVILLE  71  91  72  89  72 /  30  60  30  60  40
ALBERTVILLE   72  90  72  89  73 /  30  60  30  60  40
FORT PAYNE    70  90  72  89  72 /  30  60  30  60  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 18, 12:35 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 PM CDT WED JUL 18 2012

ALZ001>010-016-TNZ076-096-097-191015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1235 PM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE
CENTRAL TENNESSEE VALLEY...WITH THE COVERAGE OF STORMS DIMINISHING
AFTER MIDNIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS REMAIN
POSSIBLE...WITH THE PRIMARY THREAT COMING FROM DAMAGING WIND GUSTS
AROUND 60 MPH. OTHERWISE...GUSTY WINDS...LOCALLY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL BE LIKELY DURING THE AFTERNOON AND EVENING HOURS
ON BOTH THURSDAY AND FRIDAY. HOWEVER...AS A WEAK COLD FRONT PUSHES
SOUTHWARD ON SATURDAY...CHANCES FOR STORMS WILL BEGIN TO DIMINISH
FROM NORTHWEST TO SOUTHEAST. THE FRONT IS EXPECTED TO STALL AROUND
THE AREA...WITH A LOW CHANCE OF MAINLY AFTERNOON STORMS CONTINUING
THROUGH THE BEGINNING OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF GUSTY
WINDS WILL BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jul 18, 3:13 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 PM CDT WED JUL 18 2012

ALZ005-182045-
LIMESTONE-
313 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIMESTONE COUNTY UNTIL
345 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRENCH MILL...OR 5 MILES WEST OF MADISON...
DRIFTING SOUTH AT 5 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RURAL AREAS OF EASTERN LIMESTONE COUNTY...BETWEEN I-565 AND CAPSHAW.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3465 8679 3467 8691 3485 8691 3488 8679
TIME...MOT...LOC 2013Z 348DEG 4KT 3472 8684

DJN
Special weather statement, Jul 18, 3:19 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
319 PM CDT WED JUL 18 2012

ALZ008-016-182045-
CULLMAN-MARSHALL-
319 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MARSHALL COUNTIES
UNTIL 345 PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDDY...OR NEAR ARAB...MOVING SOUTH AROUND 15
MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ARAB.
  JOPPA.
  BAILEYTON...HOLLY POND.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

IF ON OR NEAR BODIES OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3416 8665 3431 8660 3431 8658 3436 8658
      3449 8654 3447 8647 3449 8637 3415 8636
      3420 8642 3425 8645 3424 8652 3418 8655
      3416 8657
TIME...MOT...LOC 2018Z 004DEG 12KT 3434 8649
Special weather statement, Jul 18, 3:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
328 PM CDT WED JUL 18 2012

ALZ005-006-TNZ096-182100-
LIMESTONE-LINCOLN-MADISON-
328 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LIMESTONE...SOUTHWEST
LINCOLN AND NORTHWEST MADISON COUNTIES UNTIL 400 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS BETWEEN ELKWOOD AND HARVEST...MOVING SOUTH AT
15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BETHEL.
  TONEY.
  HARVEST.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3514 8667 3477 8658 3478 8686 3504 8684
TIME...MOT...LOC 2027Z 000DEG 12KT 3497 8676

DJN
Special weather statement, Jul 18, 3:41 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT WED JUL 18 2012

ALZ001-182115-
LAUDERDALE-
341 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 415 PM
CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR THREET...OR 10
MILES NORTHWEST OF UNDERWOOD-PETERSVILLE...MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OAKLAND.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3501 8785 3501 8775 3478 8768 3477 8771
      3475 8772 3475 8782 3482 8793 3486 8795
      3500 8798 3502 8786
TIME...MOT...LOC 2040Z 349DEG 10KT 3493 8785

DJN
Special weather statement, Jul 18, 3:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT WED JUL 18 2012

ALZ010-182115-
DE KALB-
347 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 415 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHILOH...OR NEAR RAINSVILLE...MOVING SOUTH
AT 10 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SHILOH.
  FYFFE.
  PINE RIDGE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3444 8577 3441 8596 3450 8597 3455 8591
      3458 8585 3459 8584
TIME...MOT...LOC 2047Z 350DEG 8KT 3450 8589
Special weather statement, Jul 18, 3:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT WED JUL 18 2012

ALZ005-182115-
LIMESTONE-
347 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE COUNTY UNTIL 415 PM
CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDMORE TO ELKMONT
TO ATHENS...MOVING NORTHWEST AT 15 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ATHENS.
  ELKMONT.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3499 8683 3499 8679 3493 8678 3483 8685
      3464 8689 3487 8705 3500 8700 3500 8684
TIME...MOT...LOC 2047Z 141DEG 14KT 3498 8687 3490 8692
          3480 8694

DJN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:46 PM CDTSpecial Weather StatementHUNCullman29 min
Jul 17, 9:52 PM CDTSpecial Weather StatementHUNJackson53 min
Jul 17, 10:02 PM CDTSevere Thunderstorm WarningHUNJackson43 min
Jul 17, 10:41 PM CDTSevere Thunderstorm WarningHUNJackson34 min
Jul 17, 11:16 PM CDTSpecial Weather StatementHUNJackson44 min
Jul 17, 11:37 PM CDTSevere Thunderstorm WarningHUNDeKalb22 min
Jul 18, 12:04 AM CDTSpecial Weather StatementHUNJackson41 min
Jul 18, 12:05 AM CDTSpecial Weather StatementHUNDeKalb40 min
Jul 18, 12:46 AM CDTSpecial Weather StatementHUNMarshall44 min
Jul 18, 12:49 AM CDTSpecial Weather StatementHUNCullman41 min
Jul 18, 1:37 AM CDTSpecial Weather StatementHUNMarshall38 min
Jul 18, 3:03 AM CDTSpecial Weather StatementHUNMarshall42 min
Jul 18, 3:25 AM CDTSpecial Weather StatementHUNMorgan50 min
Jul 18, 1:17 PM CDTSpecial Weather StatementHUNCullman28 min
Jul 18, 1:35 PM CDTSpecial Weather StatementHUNMadison25 min
Jul 18, 1:59 PM CDTSpecial Weather StatementHUNMadison31 min
Jul 18, 2:07 PM CDTSpecial Weather StatementHUNLawrence23 min
Jul 18, 2:18 PM CDTSpecial Weather StatementHUNMorgan27 min
Jul 18, 2:24 PM CDTSpecial Weather StatementHUNMadison51 min
Jul 18, 2:27 PM CDTSpecial Weather StatementHUNMadison33 min
Jul 18, 2:35 PM CDTSpecial Weather StatementHUNJackson25 min
Jul 18, 2:42 PM CDTSpecial Weather StatementHUNMadison33 min
Jul 18, 2:57 PM CDTSpecial Weather StatementHUNJackson48 min
Jul 18, 3:02 PM CDTSpecial Weather StatementHUNMadison28 min
Jul 18, 3:09 PM CDTFlash Flood WarningHUNLimestone111 min
Jul 18, 3:13 PM CDTSpecial Weather StatementHUNLimestone32 min
Jul 18, 3:19 PM CDTSpecial Weather StatementHUNMarshall26 min
Jul 18, 3:25 PM CDTFlash Flood WarningHUNMadison, Marshall, Morgan87 min
Jul 18, 3:31 PM CDTFlash Flood WarningHUNLimestone, Madison119 min
Jul 18, 3:34 PM CDTSevere Thunderstorm WarningHUNMarshall26 min
Jul 18, 3:41 PM CDTSpecial Weather StatementHUNLauderdale34 min
Jul 18, 3:47 PM CDTSpecial Weather StatementHUNDeKalb28 min
Jul 18, 3:51 PM CDTSevere Thunderstorm WarningHUNLauderdale39 min
Jul 18, 3:56 PM CDTSevere Thunderstorm WarningHUNLimestone49 min
Jul 18, 4:00 PM CDTSevere Thunderstorm WarningHUNMarshall30 min
Jul 18, 4:15 PM CDTSpecial Weather StatementHUNDeKalb30 min
Jul 18, 4:37 PM CDTSevere Thunderstorm WarningHUNLimestone23 min
Jul 18, 4:42 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale48 min
Jul 18, 5:02 PM CDTSevere Thunderstorm WarningHUNColbert28 min
Jul 18, 5:07 PM CDTSevere Thunderstorm WarningHUNLauderdale23 min
Jul 18, 5:09 PM CDTFlash Flood WarningHUNColbert, Lauderdale95 min
Jul 18, 5:35 PM CDTSpecial Weather StatementHUNColbert25 min

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.